Florida, 2001Waterspout in Florida, September 24, 2001
September 24, 2001 · NWS MFL · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 24, 8:30 AM EST, 35 minutes earlier.
Area forecast discussion, Sep 24, 8:30 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
930 AM EDT MON SEP 24 2001
12Z SOUNDING A LITTLE WETTER THAN YESTERDAYS WITH A PW= 1.89, K=29
AND AFTERNOON CAPE 4,000. NOT ONLY WILL EXPECT MORE ACTIVITY THAN
YESTERDAY, BUT ALSO EXPECT THE THUNDERSTORMS TO BE CLOSER TO THE
EASTERN METRO AREAS. ALTHOUGH THE BRUNT OF THE TSTMS/SHWRS WILL BE
OVER INTERIOR AND NEAR LAKE OKEECHOBEE. MEAN FLOW MOSTLY SOUTH AT 7
KTS. SO WILL EXPECT THE THUNDERSTORMS TO MOVE VERY SLOWLY NORTH OR
EVEN SLIGHTLY EAST OF DUE NORTH WITH PROBABLY PALM BEACH BEING MORE
AFFECTED THAN FT LAUDERDALE/MIAMI. THIS LIGHT FLOW COULD ALSO MEAN
LOCALLY HEAVY RAIN AS THESE STORMS WILL EITHER MOVE VERY SLOWLY OR
REMAIN NEARLY STATIONARY. IN ANY CASE...CURRENT FORECAST CALLS FOR A
GOOD CHANCE OF AFTERNOON TSTMS/SHWRS OVER ALL OF SOUTH FLORIDA. I
AGREE WITH IT, SO NO CHANGES PLANNED. NO CHANGES EITHER FOR THE
MARINE FORECAST.
.MIA....NONE.
GARCIA
In the hours before
Special weather statement, Sep 24, 3:30 AM EST, 5 hours 35 minutes before
FLZ063-066>075-241800-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EDT MON SEP 24 2001
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA TODAY. ONCE AGAIN THE THE BRUNT OF THE ACTIVITY WILL BE OVER
THE INTERIOR AND WESTERN COUNTIES.
NO OTHER WEATHER RELATED HAZARDS ARE EXPECTED OVER SOUTH FLORIDA
TODAY.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Special weather statement, Sep 24, 8:05 AM EST, 1 hour before
FLZ063-066>075-242000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
905 AM EDT MON SEP 24 2001
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS SOUTH FLORIDA THIS AFTERNOON. THE MEAN STEERING FLOW WILL BE
FROM THE SOUTH. THEREFORE...THE BRUNT OF THE ACTIVITY WILL BE OVER
THE INTERIOR AND NORTHERN COUNTIES NEAR LAKE OKEECHOBEE.
THE MAIN HAZARD WITH THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN.
SINCE THE MEAN FLOW IS ALSO VERY LIGHT...THESE STORMS ARE EXPECTED
TO EITHER MOVE VERY SLOWLY NORTHWARD OR TO REMAIN NEARLY STATIONARY.
OTHER HAZARDS WILL INCLUDE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS TO 40 MPH.
NO OTHER WEATHER RELATED HAZARDS ARE EXPECTED OVER SOUTH FLORIDA
TODAY.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
GARCIA
Waterspout, Palm Beach
- When
- September 24, 9:05 AM EST
- Where
- Palm Beach County, Palm Beach Shrs
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A waterspout was sighted in the Atlantic just offshore Palm Beach Shores.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Maryland, September 24, 20012 deaths · 55 injured · $101 million · F3 · 9 events
- Tornadoes and Flash Flooding in Virginia, September 24, 20014 injured · $3.3 million · F4 · 16 events
- Tornado in Pennsylvania, September 24, 2001$900,000 · F2 · 1 event
- Damaging Wind in Virginia, September 24, 2001$50,000 · 1 event
- Damaging Wind in Virginia, September 24, 2001$20,000 · 1 event
- Tornado in North Carolina, September 24, 2001$20,000 · F0 · 1 event
- Damaging Wind in New York, September 24, 2001$15,000 · 52 kt wind · 1 event
- Heavy Rain in Pennsylvania, September 24 to 25, 20016 events
- Damaging Winds in New York, September 24, 2001$10,000 · 2 events
- Tornado in District of Columbia, September 24, 2001$2,000 · F0 · 2 events
- Hail in West Virginia, September 24, 20011.75 in hail · 1 event
- Flood in Georgia, September 24, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265858.